MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER; TURBO ELITE

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER; TURBO ELITE
Model Number 420-006
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dob/age unavailable, sex unavailable, weight unavailable, ethnicity unavailable, relevant testing unavailable, other relevant history unavailable, serial# unavailable.Manufacture has requested further information multiple times with no follow up received from company representative, health professional or user facility.
 
Event or Problem Description
A peripheral atherectomy procedure commenced using a spectranetics turbo elite device.Procedure indication is unavailable from the facility.During use of the turbo elite device the physician reported that the device had a small crack in the devices working length.The physician also noticed a red light coming out of the device where that crack in the device was located.A new turbo elite was used to complete the laser atherectomy without any further issues.The patient was successfully treated without any reported injury.This event is being reported due to the potential for exposure to manufacture materials and inadvertent laser energy/radiation exposure.

Brand Name
SPECTRANETICS TURBO ELITE LASER ARTHERECTOMY CATHETER
Common Device Name
TURBO ELITE
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key9869341
Report Number1721279-2020-00056
Device Sequence Number11501214
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)211011(10)FDA19K10A
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K140775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2021
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFDA19K10A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005